# SDR 20001108SH042

- Difficulty date: October 27, 2000
- Submitted: November 8, 2000
- Operation: General aviation
- Aircraft: N9392N
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R35102
- System (JASC): 7120 · Engine Mount Section
- Part: Mount
- Part number: 6711949
- Part serial: AWI42371
- Condition: Broken
- Location: Engine Mount
- Stage of operation: IN
- How discovered: V
- Nature of condition: P
- Precautionary procedure: O

## Discrepancy

DURING THE COURSE OF A 100 HR INSPECTION, MAINTENANCE DISCOVERED THE ENGINE MOUNT, P/N 67119-49, COMPLETELY BROKEN AT THE TOP RIGHT HAND SIDE OF THE COMPONENT. THIS WAS NOT SIMPLY A CRACK, BUT RATHER, THE TUBE WAS COMPLETELY BROKEN THROUGH.  THIS FAILURE IS THE SUBJECT OF PIPER SERVICE LETTER 568.  THE NATURE OF THIS FAILURE IS SUCH THAT IT COULD LEAD TO SEPARATION OF THE ENGINE AND SUBSEQUENT LOSS OF CONTROL OF THE AIRCAFT.  A SEARCH OF THE SDR DATABASE REVEALED THAT SEVEN OTHER FAILURES ARE ON RECORD FOR THIS SAME PART NUMBER.  SUBMITTER RECOMMENDS THESE MOUNTS BE CLOSELY INSPECTED AT EACH 100 HOURS AS STIPULATED BY THE SERVICE LETTER.  FOR A COPY OF THIS SERVICE LETTER, CONTACT THE NEW PIPER AIRCRAFT. (X)
